Back to Ask the Diabetes Team Ask the Diabetes Team

From Miami, Florida, USA:

I take Lente before I go to bed, and always check my blood before I inject. It was 135 mg/dl [7.5 mmol/L] so I gave 3 units, did not have a snack, and the next morning my blood sugar was 197 mg/dl [10.9 mmol/L]. This has happened many times. I checked my meter, and it was okay. Can you explain why my blood sugar would go up instead of down?


One of the major metabolic problems in diabetes is the actual production of glucose by the liver during the night. The liver is capable of making glucose and storing it for later release. With diabetes, there is an inappropriate suppression of the liver glucose output resulting in fasting hyperglycemia. The usual direction of treatment is to increase the amount of insulin the liver is exposed to in order to turn down the amount of glucose released.


Original posting 5 Apr 2003
Posted to Daily Care


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:44
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.